Alert archive / Michigan / Gale Watches in 2018

Gale Watch 2, NWS Gaylord, MI

March 29, 2018

NWS Gaylord, MI issued this gale watch at Mar 29, 2018, 3:19 PM EDT. It took effect at Mar 31, 2018, 1:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 29, 2018, 3:19 PM EDT (19:19 UTC)
In effect from
Mar 31, 2018, 1:00 PM EDT
Expired
Mar 30, 2018, 3:02 AM EDT
In force
Issued by
NWS Gaylord, MI

The text

As transmitted.

950 
WHUS73 KAPX 291919
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
319 PM EDT Thu Mar 29 2018

LMZ323-342-344>346-300330-
/O.CON.KAPX.SC.Y.0009.000000T0000Z-180330T1000Z/
/O.NEW.KAPX.GL.A.0002.180331T1700Z-180401T0400Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
319 PM EDT Thu Mar 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...
...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING...

The National Weather Service in Gaylord has issued A Gale Watch...
which is in effect from Saturday afternoon through Saturday
evening. A Small Craft Advisory remains in effect until 6 AM EDT
Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A gale watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ347>349-300330-
/O.CON.KAPX.SC.Y.0009.180329T2100Z-180330T1600Z/
/O.NEW.KAPX.GL.A.0002.180331T1700Z-180401T0900Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
319 PM EDT Thu Mar 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT FRIDAY...
...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT...

The National Weather Service in Gaylord has issued A Gale Watch...
which is in effect from Saturday afternoon through late Saturday
night. A Small Craft Advisory remains in effect until noon EDT
Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A gale watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ346-LSZ321-322-300330-
/O.CON.KAPX.SC.Y.0009.000000T0000Z-180330T0500Z/
/O.NEW.KAPX.GL.A.0002.180331T1700Z-180401T0400Z/
St Ignace to False Detour Channel-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
319 PM EDT Thu Mar 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT FRIDAY...
...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING...

The National Weather Service in Gaylord has issued A Gale Watch...
which is in effect from Saturday afternoon through Saturday
evening. A Small Craft Advisory remains in effect until 1 AM EDT
Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A gale watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345-LMZ341-300330-
/O.NEW.KAPX.GL.A.0002.180331T1700Z-180401T0400Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-Seul Choix Point to 5NM West of Mackinac Bridge-
319 PM EDT Thu Mar 29 2018

...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING...

The National Weather Service in Gaylord has issued A Gale Watch...
which is in effect from Saturday afternoon through Saturday
evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A gale watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans. 

$$
2 follow-up statements
929 
WHUS73 KAPX 300203
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1003 PM EDT Thu Mar 29 2018

LHZ346-LSZ321-322-301015-
/O.EXT.KAPX.SC.Y.0009.000000T0000Z-180330T1000Z/
/O.CON.KAPX.GL.A.0002.180331T1700Z-180401T0400Z/
St Ignace to False Detour Channel-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1003 PM EDT Thu Mar 29 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE Small Craft Advisory IS NOW IN EFFECT until 6 AM EDT Friday.
A Gale Watch remains in effect from Saturday afternoon through
Saturday evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A gale watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans. 

$$

LMZ323-342-344>346-301015-
/O.CON.KAPX.SC.Y.0009.000000T0000Z-180330T1000Z/
/O.CON.KAPX.GL.A.0002.180331T1700Z-180401T0400Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1003 PM EDT Thu Mar 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

A Small Craft Advisory remains in effect until 6 AM EDT Friday. A
Gale Watch remains in effect from Saturday afternoon through
Saturday evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A gale watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans. 

$$

LHZ347>349-301015-
/O.CON.KAPX.SC.Y.0009.000000T0000Z-180330T1600Z/
/O.CON.KAPX.GL.A.0002.180331T1700Z-180401T0900Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
1003 PM EDT Thu Mar 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
LATE SATURDAY NIGHT...

A Small Craft Advisory remains in effect until noon EDT Friday. A
Gale Watch remains in effect from Saturday afternoon through late
Saturday night. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A gale watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans. 

$$

LHZ345-LMZ341-301015-
/O.CON.KAPX.GL.A.0002.180331T1700Z-180401T0400Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-Seul Choix Point to 5NM West of Mackinac Bridge-
1003 PM EDT Thu Mar 29 2018

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

A Gale Watch remains in effect from Saturday afternoon through
Saturday evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A gale watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans. 

$$
540 
WHUS73 KAPX 300702
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
302 AM EDT Fri Mar 30 2018

LMZ323-342-344>346-301800-
/O.CAN.KAPX.SC.Y.0009.000000T0000Z-180330T1000Z/
/O.UPG.KAPX.GL.A.0002.180331T1700Z-180401T0400Z/
/O.NEW.KAPX.GL.W.0004.180331T1200Z-180401T0900Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
302 AM EDT Fri Mar 30 2018

...GALE WARNING IN EFFECT FROM 8 AM SATURDAY TO 5 AM EDT SUNDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Gaylord has issued A Gale
Warning...which is in effect from 8 AM Saturday to 5 AM EDT
Sunday. The Small Craft Advisory has been cancelled. THE Gale
Watch IS NO LONGER IN EFFECT. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LSZ321-322-301800-
/O.CAN.KAPX.SC.Y.0009.000000T0000Z-180330T1000Z/
/O.UPG.KAPX.GL.A.0002.180331T1700Z-180401T0400Z/
/O.NEW.KAPX.GL.W.0004.180331T1700Z-180401T0900Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
302 AM EDT Fri Mar 30 2018

...GALE WARNING IN EFFECT FROM 1 PM SATURDAY TO 5 AM EDT SUNDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Gaylord has issued A Gale
Warning...which is in effect from 1 PM Saturday to 5 AM EDT
Sunday. The Small Craft Advisory has been cancelled. THE Gale
Watch IS NO LONGER IN EFFECT. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ347>349-301800-
/O.CAN.KAPX.SC.Y.0009.000000T0000Z-180330T1600Z/
/O.UPG.KAPX.GL.A.0002.180331T1700Z-180401T0900Z/
/O.NEW.KAPX.GL.W.0004.180331T1700Z-180401T0900Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
302 AM EDT Fri Mar 30 2018

...GALE WARNING IN EFFECT FROM 1 PM SATURDAY TO 5 AM EDT SUNDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Gaylord has issued A Gale
Warning...which is in effect from 1 PM Saturday to 5 AM EDT
Sunday. The Small Craft Advisory has been cancelled. THE Gale
Watch IS NO LONGER IN EFFECT. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ346-301800-
/O.CAN.KAPX.SC.Y.0009.000000T0000Z-180330T1000Z/
/O.UPG.KAPX.GL.A.0002.180331T1700Z-180401T0400Z/
/O.NEW.KAPX.GL.W.0004.180331T1700Z-180401T0900Z/
St Ignace to False Detour Channel-
302 AM EDT Fri Mar 30 2018

...GALE WARNING IN EFFECT FROM 1 PM SATURDAY TO 5 AM EDT SUNDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Gaylord has issued A Gale
Warning...which is in effect from 1 PM Saturday to 5 AM EDT
Sunday. The Small Craft Advisory has been cancelled. THE Gale
Watch IS NO LONGER IN EFFECT. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LMZ341-301800-
/O.UPG.KAPX.GL.A.0002.180331T1700Z-180401T0400Z/
/O.NEW.KAPX.GL.W.0004.180331T1200Z-180401T0900Z/
Seul Choix Point to 5NM West of Mackinac Bridge-
302 AM EDT Fri Mar 30 2018

...GALE WARNING IN EFFECT FROM 8 AM SATURDAY TO 5 AM EDT SUNDAY...

The National Weather Service in Gaylord has issued A Gale
Warning...which is in effect from 8 AM Saturday to 5 AM EDT
Sunday. THE Gale Watch IS NO LONGER IN EFFECT. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ345-301800-
/O.UPG.KAPX.GL.A.0002.180331T1700Z-180401T0400Z/
/O.NEW.KAPX.GL.W.0004.180331T1700Z-180401T0900Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
302 AM EDT Fri Mar 30 2018

...GALE WARNING IN EFFECT FROM 1 PM SATURDAY TO 5 AM EDT SUNDAY...

The National Weather Service in Gaylord has issued A Gale
Warning...which is in effect from 1 PM Saturday to 5 AM EDT
Sunday. THE Gale Watch IS NO LONGER IN EFFECT. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale watch went out at Mar 29, 2:58 PM EDT, 21 minutes earlier.

Area forecast discussion, Mar 29, 2:58 PM EDT, 21 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
258 PM EDT Thu Mar 29 2018

.NEAR TERM...(Tonight through Friday)
Issued at 252 PM EDT Thu Mar 29 2018

...Cool and mainly dry before the weekend storm system...

High impact weather potential: None.

Pattern synopsis and forecast:

The cold front was pressing through NE lower Michigan early this
afternoon, on the leading edge of upper troughing laid out through
central Canada and the conus. Shallow and still somewhat moist low
level air has been resulting in dreary low level clouds, but trends
have been toward clearing, per latest satellite imagery, as NW winds
are advecting in a drier air mass. Skies were able to clear despite
the cold air advection resulting in shallow overlake instability.
Quite the thermal gradient across nrn Michigan behind the front,
with lower 30s in eastern upper, warming to the middle 40s closer to
Saginaw Bay.

The upper troughing slides into the Mississippi valley tonight and
then over the Great Lakes/nrn Michigan Friday. The core of drier air
will push through tonight, while cold advection continues into
Friday. Skies will continue to clear, and despite growing overlake
instability, data suggests there won't be enough moisture flux off
the Great Lakes to produce lake clouds. Thus, skies ought to be
mostly clear for much of the night. There is the possibility of
seeing these lake clouds briefly into eastern upper toward daybreak,
but that window seems awfully small. A shortwave buried within the
upper trough arrives Friday afternoon, bringing rather weak forcing
in the form of low to mid level warm advection and DPVA, which will
ride over another cold front sinking into nrn Michigan. Moisture is
likely to be fairly limited, but there is a chance at least for some
late day light snows across primarily eastern upper/Straits/far nrn
lower Michigan, within enhanced low level convergence with the
front. Only slight chances for rain/snow across NW lower.

Lows tonight in the teens to lower 20s over most of the region,
coldest in protected low lying areas. Highs Friday from the lower
30s in eastern upper to the middle 40s in downsloping regions closer
to Saginaw Bay.

&&

.SHORT TERM...(Friday night through Sunday)
Issued at 252 PM EDT Thu Mar 29 2018

...A potentially significant winter storm system lifting toward the
Great Lakes...

High Impact Weather Potential: Increasing to major as significant
snowfall and winds converge over the Great Lakes this weekend.

Primary Forecast Concerns/Challenges: Weather type and amounts
Saturday, based on systems track and resultant low lvl temperature
profile.

Pattern Synopsis/Forecast...A storm system currently organizing near
British Columbia, will continue to develop as it pushes toward the
Great Lakes. Models are in better agreement with this system,
lifting it northwest through Minnesota and Upper Michigan by 12z
Saturday, before exiting into Quebec on Sunday. 850/500mb and
500/300mb qvectors show strong convergence over nrn Michigan between
09z and 18z Saturday, before quickly diminishing after 21z Sat.
Additional support Saturday will be supplied by deepening 500mb
trough sweeping over the state and upper jet dynamics (left exit
region forcing of a 120kt 300mb jet).

This early spring storm system is complicated by its track,
forecasted low lvl temperature profile and available moisture in
place ahead of the system. Model soundings show a low lvl temp
profile remaining cold enough for all snow over Upper Michigan
through the period. Northern Lower becomes more tricky, with
inverted v sounding through 12z Saturday and southwest winds
generating a shallow mid lvl warm nose between 1c and 2c. Model
soundings suggest freezing level nearing 1300ft from Gaylord north,
while increasing to 2400ft south of Gaylord to Saginaw Bay. Dry air
in low levels and affects of evaporative cooling will generate some
additional cooling and affecting lower freezing levels during the
onset of pcpn. Overall will keep Upper Michigan all snow through the
event,a rain/snow mix between the Straits and Gaylord, while
remaining mainly all rain around Saginaw Bay. Model soundings
suggest the column cooling quickly across all of Lower Michigan by
21z, changing any mixed pcpn back to all snow. Snowfall amounts
could be significant over the Straits and Upper Michigan as models
show QPF values over 0.50 inch, lessing to around 0.25 inches near
Saginaw. Additionally, strong winds with this feature are likely
over the forcast area, with model soudnings showing the potential of
winds over 45kt mixing to the surface.

Snow will continue over the snowbelt regions Saturday night through
Sunday, as much colder air filters into the region on the backside
of the exiting storm system. 850mb temps drop to between -16 and
-18c Saturday night through Sunday with northwest sfc-850mb winds
slowly trending west by Sunday afternoon. Lake snows are expected to
be minor as inversion heights linger around 5500ft and dry air
begins to work back into the lowest levels.

&&

.LONG TERM...(Sunday night through Thursday)
Issued at 252 PM EDT Thu Mar 29 2018

High Impact Weather Potential...Minor

Not looking very spring like heading into next week. Really a bit of
a mixed bag of potential wintry weather producers from lake effect,
to a northern stream clipper, to a plains system all have a chance
of bring some form of precipitation to the region at various times.
There won't be much warm air to be found, and temperatures are
expected to be 10+ degrees below normal for much of the period,
which is generally in the mid to upper 40s this time of year. Still
the expected uncertainties this far out to get the finer details,
but it looks like an active week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1227 PM EDT Thu Mar 29 2018

Shallow cool and somewhat moist low level air behind a departed cold
front has resulted in MVFR CIGS for the NW lower airports. These
clouds are expected to develop at APN over the next hour or so.
Should be a relatively brief period of this MVFR, as a pocket of
drier air works in over nrn Michigan later this afternoon and early
evening. Am expecting skies to become clearer with time and
conditions going to VFR right into Friday morning. Another cold
front approaches the airports Friday afternoon and will result in a
small chance for spotty light rain/snow showers. Chance is too small
to make any mention in the forecasts.

NW winds will be gusty at times this afternoon and through much of
tonight.

&&

.MARINE...
Issued at 1227 PM EDT Thu Mar 29 2018

A departing cold front has drawn in cooler air via increasing NW
winds, with shallow overlake instability leading to gustier
conditions which has resulted in more advisory level speeds being
reached over more of the nearshore waters. Already expanded the
headlines earlier today. Another cold front approaches the
nearshores Friday, and the gradient may tighten up enough to where
there may be a need to extend advisories across portions of Lake
Michigan. Much more significant/stronger winds are seen for
Saturday, as low pressure will deepen rapidly while plowing through
the region. Although relatively brief for Saturday afternoon into
Saturday evening, high end gales are expected, along with
accumulating snow north and a snow to rain scenario in srn
nearshores.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...GALE WATCH from Saturday afternoon through Saturday evening for
     LHZ345-346.
     SMALL CRAFT ADVISORY until 1 AM EDT Friday for LHZ346.
     GALE WATCH from Saturday afternoon through late Saturday night
     for LHZ347>349.
     SMALL CRAFT ADVISORY until noon EDT Friday for LHZ347>349.
LM...GALE WATCH from Saturday afternoon through Saturday evening for
     LMZ323-341-342-344>346.
     SMALL CRAFT ADVISORY until 6 AM EDT Friday for LMZ323-342-
     344>346.
LS...GALE WATCH from Saturday afternoon through Saturday evening for
     LSZ321-322.
     SMALL CRAFT ADVISORY until 1 AM EDT Friday for LSZ321-322.
&&

NEAR TERM...SMD
SHORT TERM...SR
LONG TERM...AM
AVIATION...SMD
MARINE...SMD
Hazardous weather outlook, Mar 29, 10:26 AM EDT, 4 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
1026 AM EDT Thu Mar 29 2018

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-301430-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
1026 AM EDT Thu Mar 29 2018

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A low pressure system is expected to swing through the Great Lakes
Saturday and Saturday night bringing accumulating snow to parts of
northern Michigan. Behind this system...much colder air will
overspread the region into next week. This will likely bring
some accumulating lake effect snow to the snowbelts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

For more information visit http://weather.gov/gaylord.

Nearby

Gale Watches in Michigan, 2018Every gale watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.